20th July 2009 07:19 PM
Really-really tired of pustules
I attached some photos of my rosacea symptoms. I only get pustules, no flushing, no permanent redness, not even papules. After I break them, they heal in a day or two (well, most of them) leaving no scars. But I always get new ones daily, sometimes 2-3, sometimes 10-15.
I used to flush years ago but it's gone. Only during winter, when I enter warm rooms from cold outside, my face gets really hot for an hour or so, and ears turn dark red.
I am extremely tired of doing the same thing each day: wake up, count the new pustules, break them, wait for the wounds to dry, apply metrocreme and eventually make-up like a lady, before leaving home.
They clear 100% in about 3 days after I start an antibiotic, and get back in about a month after I stop the antibiotic. After 3 days on antibiotics, I look like a normal clear skin man...but I can't stay on antibiotics forever, I already had tons. They even clear by 80% when I take ibuprofen for colds. I also had 2 courses of Accutane (one as a teenager of acne and one last summer for rosacea pustules). The second course cleared me 95% and remained clear for 2 months after I stopped it. I will not get a 3rd course because it messed my whole body in different ways and the improvement is like 20% only.
Demodex solutions and Prosacea did nothing for me.
In the second pic, there's one on the tip of my lips. I also get them on my cheeks and nose or between eyebrows.
Do you have any ideas on clearing these?
20th July 2009 08:48 PM
Thanks for sharing your pictures. Honest, the pustules look mild to me, not all over your face and such. I can understand how this bothers you, my breakouts affect me as well. But know, that other people don't even notice, they have there own issues/things going on.
Being the pustules are near your mouth, have you investigated peri-oral dermatitis (POD)? Peri-oral dermatitis usually occurs outside the mouth or nose. Does your toothpaste have SLS (sodium laureth and sodium lauryl sulfate) in it, and any skin care? If so, these may be the culprit. SLS causes irritation in some folks and it is listed as a potential cause of POD. The other reason I suggest POD, is that you say that you don't really have flushing or issues elsewhere on your face. So, it could likely be POD or acne. What does your Derm. say?
I know you mention staying off antibiotics, but what about low dose ones, like Oracea or Solodyn? You could do very well on these. You can take probiotics or supplements to help stave off candida or other issues you've experienced in the past. I've taken Accutane also so I can understand you not wanting to do another round at this time.
Just some ideas. Obviously, I'm not a Derm. but wanted to put some thoughts out your way.
21st July 2009 06:16 AM
21st July 2009 03:18 PM
Actually I was very pleased with Accutane. It was the only drug that really cleared out my skin and kept me clearer on it and for atleast eight months off. It was truly amazing for me. However, I many issues last year that proliferated at the same time - gastric reflux, GI issues, and discovered I have a gluten sensitivity. My skin was a mess last Fall and Winter. I don't blame Accutane for failing me as other health issues likely affected my skin. One of my Derm's (I frequent three) says she takes low dose Accutane herself "maintenance" as she had really bad acne as a teen and in her 20's. This isn't uncommon. I do have the option of taking low dose Accutane again, haven't gone in that direction yet, but know if I do, I can.
Yes, I'm on Oracea right now. It helps but not a cure all. Solodyn (50mg Minocyline) is good too - I've used that in the past as well. Don't blame your Derm's too much for trying to help. Rosacea is a beast and it all affects us differently. I can see why your Derm. recommended antibacterial cleansers as sometimes these are helpful in destroying germs on the skin but they can be overwhelming on sensitive skin. Have you tried a mild salicylic acid product? Paula's Choice makes salicylic toners which can be beneficial and are not too strong. Also, yes, I'd recommend you discontinue any toothpaste/skincare with SLS in it to see if that helps you as well.
Take care and chat soon.
6th February 2017 12:01 AM